Moderna vaccine causing ‘Covid arm’ side effect in some patients

The coronavirus vaccine feels like the light at the end of the tunnel we’ve all been waiting for.

More than 10million people in the UK have now received their first jabs, while almost 500,000 have had their second dose.

People who have the vaccine may experience side effects, and one of these is known as “Covid arm”.

Side effects from vaccines are normal, but some people may have an extreme reaction.

Covid arm is a side effect mostly associated with the Moderna vaccine, and presents itself as a rash – before becoming like an itchy lump.

The Moderna vaccine has been authorised for the UK, and 17 million doses have been ordered.

However, currently only the Oxford/AstraZeneca and Pfizer vaccines are being administered.

Some people who have had the Moderna vaccine reported that the area where the jab has been administered becomes itchy and irritated in the days following.

One woman said her reaction was so severe she was having second thoughts about a second dose.

Amelia Brown, who lives in California, sent FOX26 pictures of her arm days after getting her first jab on January 11.

  • One coronavirus vaccine side effect nearly everyone will get

She explained how the shot was painless, but shortly afterwards she began to feel dizzy and had a minor allergic reaction.

Brown said: “In an over abundance of caution, they had me go and visit the hospital just to ensure that I was ok. I was, I’m here, I’m happy and the next day I went to work, not a problem.”

A week after having her first dose, Brown said the area became itchy and irritated.

She explained: “It was just red and angry and had hives. Like you could feel the bumps.”

  • Most ‘unnoticeable’ coronavirus symptom to look out for

The next morning she woke up with a lump where the jab had been administered.

Dr Praveen Buddiga, an immunologist in the region, said: "'Covid arm' is basically a delayed type of hypersensitivity or an allergic reaction that occurs about probably 7 to 10 days afterward."

This happens in about 2-9% of patients, according to Buddiga, adding: “They should see their doctors if it doesn’t go away in 48 hours.”

Dr Buddiga recommends putting ice on it, drinking a lot of water and stretching the arm – adding that it’s very important to still get the second dose.

Source: Read Full Article